Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 8, 2021Van Buren County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 8, 2021, 1:32 PM CDT for Van Buren County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 1:32 PM CDT (18:32 UTC)
Expired
Apr 8, 2021, 2:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS84 KOHX 081832
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Thu Apr 8 2021
 
TNZ065-078-080-081900-
Van Buren TN-Warren TN-White TN-
132 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...EAST CENTRAL
WARREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 200 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Spencer, moving northeast at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.

LAT...LON 3581 8524 3559 8558 3569 8571 3597 8540
      3593 8528 3586 8523
TIME...MOT...LOC 1832Z 224DEG 36KT 3569 8557 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 12:52 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 8, 12:52 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1252 PM CDT Thu Apr 8 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Made a few updates mainly to hourly temps and pops. There seems to
be a warm front somewhere around Hickman to Williams to Coffee to
Warren to Cumberland. Along and south of the warm front is the
best instability with LI's around -3 and CAPE around 500 J/KG. We
have had a few strong storms this morning focused mainly in this
area. As the cold front moves through this afternoon will continue
to watch the eastern half of Middle TN for strong to severe
storms. SPC has upgrade NE Middle TN to a slight in the new day
one.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions are expected at BNA/MQY/CKV this TAF period with
gusty southwest winds up to 25 knots this afternoon then
decreasing after 09/00Z. At CSV, MVFR/IFR cigs/vis with
SHRA/TSRA will affect the airport through 21Z before moving out
with improvement to VFR thereafter. However, patchy fog will
bring MVFR vis around sunrise Friday morning. South to southwest
winds gusting up to 20 knots at CSV this afternoon will decrease
to 3 knots or less tonight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Apr 8, 4:19 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
419 AM CDT Thu Apr 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-090930-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
419 AM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong storms are possible east of I-65 later this morning and
early this afternoon. Strong gusty wind is the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong storms are possible Friday afternoon and also on
Saturday. On Friday the best chance is across the south, and on
Saturday the east. Strong gusty wind is again the main concern,
but large hail is also possible mainly Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Apr 8, 9:29 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
929 AM CDT Thu Apr 8 2021

TNZ077-081515-
Coffee TN-
929 AM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 1015 AM
CDT...

At 929 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tims Ford Lake, or 7 miles northwest of Winchester, moving northeast
at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Manchester, Tullahoma, Hillsboro, Summitville, Arnold AFB and Woods
Reservoir.

This includes Interstate 24 between mile markers 105 and 126.

LAT...LON 3532 8598 3531 8600 3534 8603 3535 8606
      3536 8615 3535 8616 3536 8618 3534 8620
      3535 8621 3535 8624 3539 8626 3565 8611
      3553 8588 3538 8589 3537 8587 3534 8589
      3533 8591 3532 8590 3530 8594
TIME...MOT...LOC 1429Z 221DEG 32KT 3528 8619

Shamburger
Local storm report, Apr 8, 12:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT THU APR 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 NW BELLE MEADE        36.12N  86.87W
04/08/2021                   DAVIDSON           TN   NWS EMPLOYEE

            FENCE BLOWN OVER AND SCOREBOARD SNAPPED AT HILLWOOD
            HIGH SCHOOL

&&

EVENT NUMBER OHX2100436

SHAMBURGER
Special weather statement, Apr 8, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Thu Apr 8 2021

TNZ065-078-080-081900-
Van Buren TN-Warren TN-White TN-
132 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...EAST CENTRAL
WARREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 200 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Spencer, moving northeast at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.

LAT...LON 3581 8524 3559 8558 3569 8571 3597 8540
      3593 8528 3586 8523
TIME...MOT...LOC 1832Z 224DEG 36KT 3569 8557

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:01 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Rutherford, Trousdale and 1 more44 min
Apr 8, 9:29 AM CDTSpecial Weather StatementOHXCoffee46 min
Apr 8, 2:07 PM CDTSpecial Weather StatementOHXCumberland38 min
Apr 8, 2:11 PM CDTSpecial Weather StatementOHXOverton34 min
Apr 8, 3:39 PM CDTTornado WarningOHXCumberland, Fentress21 min
Apr 8, 4:57 PM CDTSpecial Weather StatementOHXFentress33 min
Apr 8, 5:15 PM CDTTornado WarningOHXFentress16 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.